Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 24, 2022, 4:50 PM CST for 5 parishes in Louisiana; Jefferson County, Newton County, Orange County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2022, 4:50 PM CST (22:50 UTC)
- Expired
- Nov 24, 2022, 6:52 PM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 34 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
126
WGUS54 KLCH 242250
FFWLCH
LAC003-011-019-023-053-TXC245-351-361-250145-
/O.NEW.KLCH.FF.W.0041.221124T2250Z-221125T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
450 PM CST Thu Nov 24 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southwestern Allen Parish in southwestern Louisiana...
Southeastern Beauregard Parish in southwestern Louisiana...
Calcasieu Parish in southwestern Louisiana...
Northwestern Cameron Parish in southwestern Louisiana...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
Central Jefferson County in southeastern Texas...
South Central Newton County in southeastern Texas...
Orange County in southeastern Texas...
* Until 745 PM CST.
* At 450 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1.5 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Vidor, Bridge City, Westlake, West Orange,
Vinton, Iowa, Reeves, Starks, Mauriceville, Grand Lake, Lake
Charles Regional Airport and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3060 9298 3002 9300 2998 9328 3003 9332
2997 9332 2990 9379 2998 9378 2996 9384
2986 9391 2974 9425 3010 9426
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5 INCHES IN 1 HOUR
$$
131 follow-up statement
761
WGUS74 KLCH 250052
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
652 PM CST Thu Nov 24 2022
LAC003-011-019-023-053-TXC245-351-361-250102-
/O.CAN.KLCH.FF.W.0041.000000T0000Z-221125T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Beauregard LA-Calcasieu LA-Cameron LA-Jefferson Davis LA-
Jefferson TX-Newton TX-Orange TX-
652 PM CST Thu Nov 24 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ALLEN,
SOUTHEASTERN BEAUREGARD, CALCASIEU, NORTHWESTERN CAMERON AND
NORTHWESTERN JEFFERSON DAVIS PARISHES AND CENTRAL JEFFERSON, SOUTH
CENTRAL NEWTON AND ORANGE COUNTIES...
The thunderstorms that prompted the warning have moved out of the
area. Periods of light to at times moderate rain will continue for
another few hours, but flash flooding is no longer expected. Please
continue to heed remaining road closures.
LAT...LON 3060 9298 3002 9300 2998 9328 3003 9332
2997 9332 2990 9379 2998 9378 2996 9384
2986 9391 2974 9425 3010 9426
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 3:55 PM CST, 55 minutes earlier.
Area forecast discussion, Nov 24, 3:55 PM CST, 55 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 355 PM CST Thu Nov 24 2022 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Saturday night) Issued at 328 PM CST Thu Nov 24 2022 This afternoon's weather looks a little bit like a plate in the aftermath of a thanksgiving meal...messy! Widespread showers and thunderstorms continue to develop across the region in response to an area of low pressure moving east across the northern gulf coast. As expected, some of these storms have been producing heavy rainfall although no flash flooding has been reported as of yet. Expect the widespread rainfall to continue through the late evening before tapering from west to east after midnight as the low pushes off to the east. A marginal risk for severe weather, primarily in the form of damaging winds, will continue with these storms through the evening. Patchy marine fog has been observed and reported by local ship pilots over the nearshore coastal waters this afternoon and expect this to continue through the late evening. Winds are expected to turn out of the northeast briefly late tonight as the low slides further east of the area, but not certain this will be pronounced enough to dissipate the marine fog so reissued the marine fog advisory through mid Friday morning for the coastal waters south of Sabine and Calcasieu passes. This advisory may need to be extended further with subsequent updates. Should the prevailing winds remain more easterly, some of this marine fog will have the potential to lift into the coastal parishes and counties resulting in quick changes in visibility. However, not confident enough in this possibility to issue fog advisories for any inland areas at this time. Away from the coast, the widespread rainfall and relatively sudden warmup could also result in some patchy radiation fog although the elevated winds should keep this limited. A second surface low will be induced across south Texas Friday morning by a quickly accelerating upper level low as it moves across western and northern Texas. This low will move up the Texas coast through the day initializing another round of widespread showers and thunderstorms Friday afternoon through Saturday. Similar to today, these storms will have the potential to produce periods of heavy rainfall and isolated damaging winds. The precip will finally come to an end following a weak frontal passage Saturday evening. Jones && .LONG TERM... (Sunday through next Wednesday) Issued at 328 PM CST Thu Nov 24 2022 In the long term 12z Sun... The beginning of the long term the frontal system is well to the east and is pushing into the western Florida panhandle with the surface low headed towards the Great Lakes and deepening. The upper lvl low to trail the sfc feature with storms running out ahead of the front into the mid-Atlantic states. Down in our region high pressure will spill in from the northwest with clr skies and lighter winds at sfc as afternoon temps warm to near 70 degrees. It looks like we will have a break in the weather as high pressure will settle briefly over the gulf states on Monday. Tuesday the next front moves out of the rockies and into Oklahoma as moisture surges in from the gulf covering east Texas and Louisiana. Mainly light to moderate rains. The front moves through on Wednesday morning entering southwest Louisiana. Showers and some thunderstorms late Tuesday into Wednesday. Rainfall will continue into Thursday before ending with totals from one to two inches with some locations receiving upwards to three to four inches of rains. Wednesday highs in the mid 60s... cold air advection will continue into Thursday with highs upper 50s to near 60. Cloudy skies through most of the midweek. && .AVIATION... (18Z TAFS) Issued at 1127 AM CST Thu Nov 24 2022 Showers and thunderstorms will continue to increase through the afternoon in response to an area of low pressure approaching from the west. Periods of visibility reducing heavy rainfall and strong, gusty winds will be possible within some of these storms. Ceilings are expected to fluctuate between MVFR and IFR in the vicinity of storms. Storms will continue through much of the overnight hours. Away from convection, moderate east to northeasterly winds will prevail. Marine fog will also have the potential to reduce visibilities at the coastal terminals early Friday morning should the precipitation dissipate enough to allow development. Jones && .MARINE... Issued at 328 PM CST Thu Nov 24 2022 Areas of dense fog will continue over the nearshore coastal waters this afternoon into Friday morning. An upper level disturbance and surface low will move across East Texas and Louisiana this afternoon and evening maintaining widespread showers and thunderstorms this afternoon and tonight. Brief offshore flow is expected after the passage of the surface low Friday morning. Widespread showers and thunderstorms will develop once again Friday afternoon through Saturday afternoon as a second disturbance and an associated cold front push through the area. Precipitation will come to an end following the frontal passage late Saturday with winds turning offshore behind the front Sunday. && .PRELIMINARY POINT TEMPS/POPS... AEX 58 69 58 69 / 100 10 60 90 LCH 60 68 63 68 / 90 30 80 90 LFT 62 70 63 71 / 90 10 50 90 BPT 61 68 61 68 / 90 50 80 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...Dense Fog Advisory until 9 AM CST Friday for GMZ450-452. && SHORT TERM...66 LONG TERM....19 AVIATION...66
Hazardous weather outlook, Nov 24, 3:04 PM CST, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 304 PM CST Thu Nov 24 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-252115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 304 PM CST Thu Nov 24 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Widespread showers and thunderstorms will continue this afternoon and tonight. Periods of heavy rainfall will be possible with some storms that could lead to localized flash flooding in a few locations. Some storms will also be capable of producing damaging winds. Patchy marine fog is expected to develop over the near shore coastal waters late tonight that could move inland along the coastal parishes and counties early Friday morning. Rapid changes in visibility may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy fog will be possible Friday morning where rain isn't falling especially across the coastal parishes and counties. Scattered showers and thunderstorms will develop again Friday afternoon becoming widespread Friday night into Saturday morning as a cold front approaches and moves through the region. These storms will be capable of producing periods of heavy rainfall. A few storms will have the potential to produce damaging wind gusts. Widespread showers and thunderstorms are expected Tuesday through Wednesday morning with the approach and passage of another cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 304 PM CST Thu Nov 24 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon will increase this evening as an area of low pressure moves across the region. Some of these storms will be capable of producing heavy rainfall and strong, gusty winds. Away from storms, patchy dense marine fog will continue to develop through the evening and overnight hours. Due to the blowing nature of marine fog, rapid changes in visibility can be expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy dense marine fog will continue across the near shore coastal waters Friday where lulls in rainfall occur. A marine dense fog advisory is in effect for near shore waters south of Sabine pass and Calcasieu pass. Scattered showers and thunderstorms will develop again Friday afternoon becoming widespread Friday night into Saturday morning as a cold front approaches and moves through the region. These storms will be capable of producing periods of heavy rainfall. A few storms will have the potential to produce damaging wind gusts. Gusty offshore flow will develop in the wake of the frontal passage Saturday evening and small craft advisories may become necessary. Widespread showers and thunderstorms are expected Tuesday through Wednesday morning with the approach and passage of another cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 24, 3:32 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
332 PM CST Thu Nov 24 2022
TXZ215-216-242230-
Orange TX-Jefferson TX-
332 PM CST Thu Nov 24 2022
...A strong thunderstorm will impact portions of Jefferson and
southwestern Orange Counties through 430 PM CST...
At 331 PM CST, Doppler radar was tracking a strong thunderstorm over
Winnie, or near Hamshire, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor,
Hamshire, Central Gardens, China, Rose City, Pine Forest, Port Acres,
Fannett, La Belle and Southeast Texas Regional Airport.
This includes Interstate 10 in Texas between mile markers 860 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9405 2992 9388 2987 9391 2965 9435
2989 9436 2989 9444 2999 9444
TIME...MOT...LOC 2131Z 239DEG 37KT 2983 9441
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:42 AM CST | Marine Dense Fog Advisory | LCH | 5 hr | |
| Nov 24, 3:05 PM CST | Marine Dense Fog Advisory | LCH | 11 hr | |
| Nov 24, 4:42 AM CST | Dense Fog Advisory | LCH | 2 hr | |
| Nov 24, 3:32 PM CST | Special Weather Statement | LCH | Jefferson | 58 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.